Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 264, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 9, 2014, 2:43 PM CDT for 4 counties in Missouri. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2014, 2:43 PM CDT (19:43 UTC)
- Expired
- Oct 9, 2014, 3:13 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Laclede County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 2:50 PM CDT | HAIL 1 | 2 N Lynchburg, MO | BARNARDS GROVE WINERY REPORTED HAIL UP TO THE SIZE OF QUARTERS |
| Oct 9, 2:50 PM CDT | HAIL 1 | Lynchburg, MO | BARNARDS GROVE WINERY REPORTED HAIL UP TO THE SIZE OF QUARTERS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
991
WUUS53 KSGF 091943
SVRSGF
MOC105-161-169-215-092030-
/O.NEW.KSGF.SV.W.0264.141009T1943Z-141009T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CDT THU OCT 9 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
SOUTHEASTERN PULASKI COUNTY IN CENTRAL MISSOURI...
NORTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 330 PM CDT
* AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
SOUTHWEST OF FORT LEONARD WOOD...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLATO AROUND 250 PM CDT.
ROBY AROUND 300 PM CDT.
SUCCESS AROUND 310 PM CDT.
HAZELTON AROUND 315 PM CDT.
BEULAH AROUND 325 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3739 9195 3743 9225 3748 9225 3747 9237
3765 9234 3766 9189
TIME...MOT...LOC 1943Z 285DEG 21KT 3755 9227
HAIL...1.00IN
WIND...60MPH
$$
GRIFFIN1 follow-up statement
339
WWUS53 KSGF 092013
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 PM CDT THU OCT 9 2014
MOC105-161-169-215-092023-
/O.CAN.KSGF.SV.W.0264.000000T0000Z-141009T2030Z/
LACLEDE MO-PHELPS MO-PULASKI MO-TEXAS MO-
313 PM CDT THU OCT 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TEXAS...
SOUTHEASTERN PULASKI...SOUTHWESTERN PHELPS AND SOUTHEASTERN LACLEDE
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3739 9195 3743 9225 3748 9225 3747 9237
3765 9234 3766 9189
TIME...MOT...LOC 2013Z 285DEG 21KT 3750 9206
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 12:31 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 9, 12:31 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1231 PM CDT Thu Oct 9 2014
...18z Aviation Forecast Update...
.SHORT TERM...(Today and Tonight)
Issued at 305 AM CDT THU OCT 9 2014
Widespread Convection had developed overnight from northeast
Kansas into central and east central Missouri north of a warm
front. This activity had only brushed by counties in the far
northern portion of the forecast area.
This front will stall and sag back to south today and tonight as
surface high pressure builds into the upper Midwest. The front
will reach the Arkansas border by daybreak Friday. Showers and
thunderstorms will develop southward with time as the low level
jet continues to interact with the boundary.
Persistent moisture advection and strong moisture convergence
across the front on the nose of the low level jet will coupled
with a series of perturbations tracking through the westerly mid
level flow will support continued development of showers and
thunderstorms along and north of the front. Meanwhile the area
will become positioned within the entrance region of the upper
level jet to support to deep synoptic scale lift later today and
tonight. The result will be an increasing coverage of showers and
thunderstorms from north to south today with widespread rainfall
area wide tonight.
850 MB dew points around 15 degrees Celsius and precipitable water
amounts rising to nearly 2 inches will support efficient rainfall
production. This rainfall efficiency along with training convection
will lead to heavy rainfall amounts and the potential for
flooding.
Organized severe storms are not expected with this system. However
a few strong storms with small hail cannot be ruled out.
A Flash Flood Watch will be issued for the central Missouri
Counties starting at noon today generally north of an Osceola to
Salem line and for the remainder of southern Missouri and extreme
southeastern Kansas starting late this afternoon.
.LONG TERM...(Friday through Wednesday)
Issued at 305 AM CDT THU OCT 9 2014
Widespread showers and embedded thunderstorms will continue Friday
into Friday night as the front sags to the south and the primary
shortwave trough approaches from the west. The axis of heaviest
rainfall will shift southward across southern Missouri with time.
The rain will persist into Saturday as the shortwave trough axis
makes its way across the region. Rainfall totals through Saturday
could range from 2 to 4 inches with locally higher amounts. The
Flash Flood Watch will continue until midday Saturday.
Rainfall will temporarily taper off later Saturday into Sunday
before additional moderate to heavy rain arrives Sunday night and
Monday in advance of a deep upper level trough. Strong synoptic
scale lift associated with this system will bring widespread rain
with some thunder Sunday night and Monday along with a renewed
risk for heavy rainfall and localized flooding.
The weather will dry out as we head into the middle of next week as
the upper level trough swings to the east and an upper level ridge
builds into the region.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1210 PM CDT THU OCT 9 2014
Ceilings and visibilities will be dropping later this evening and
tonight as a slow moving front moves through the Missouri Ozarks.
Convection will develop this afternoon and begin to affect area
airports late this afternoon and through tomorrow morning. TEMPO
groups will cover the convection this afternoon and evening
becoming more widespread tonight. With the passage of the front
this evening ceilings will gradually fall to IFR by late tonight
and there is some potential for LIFR for SGF and BBG. Have
included a PROB30 for this potential tomorrow morning. Winds will
start off southerly and become east-northeasterly by tonight and
northerly by tomorrow morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH from 6 PM CDT this evening through Saturday
morning FOR MOZ066-077>082-088>098-101>106.
FLASH FLOOD WATCH through Saturday morning FOR MOZ055>058-
067>071-083.
KS...FLASH FLOOD WATCH from 6 PM CDT this evening through Saturday
morning FOR KSZ073-097-101.
&&
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...GriffinHazardous weather outlook, Oct 9, 12:16 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1216 PM CDT THU OCT 9 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101730- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1216 PM CDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL DEVELOP FROM NORTH TO SOUTH TODAY IMPACTING MAINLY CENTRAL MISSOURI THROUGH THIS AFTERNOON. THIS ACTIVITY WILL OVERSPREAD THE OUTLOOK AREA TONIGHT. AN ELEVATED RISK OF FLOODING WILL DEVELOP ACROSS CENTRAL MISSOURI THIS AFTERNOON AND ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS TONIGHT AS RAINFALL INCREASES. A FLASH FLOOD WATCH IS IN EFFECT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG STORMS WITH HAIL UP TO THE SIZE OF NICKELS POSSIBLE AND STRONG WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL WILL CONTINUE FRIDAY AND FRIDAY NIGHT BEFORE GRADUALLY TAPERING OFF SATURDAY. THIS WILL RESULT IN A CONTINUED ELEVATED RISK FOR FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY NIGHT. ADDITIONAL RAIN AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL IMPACT THE OUTLOOK AREA AGAIN SUNDAY NIGHT AND MONDAY RESULTING IN A LIMITED RISK FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Oct 9, 9:05 AM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 AM CDT THU OCT 9 2014
MOZ056-091430-
MORGAN MO-
905 AM CDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 930
AM CDT...
AT 902 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF FLORENCE...OR 8 MILES EAST
OF SEDALIA...MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE FLORENCE AND SYRACUSE.
LAT...LON 3869 9284 3868 9283 3860 9283 3853 9274
3852 9274 3853 9307 3868 9307 3870 9305
TIME...MOT...LOC 1405Z 272DEG 23KT 3867 9306
GRIFFINSpecial weather statement, Oct 9, 1:28 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 128 PM CDT THU OCT 9 2014 MOZ078-079-091915- CEDAR MO-POLK MO- 128 PM CDT THU OCT 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK AND SOUTHEASTERN CEDAR COUNTIES UNTIL 215 PM CDT... AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAIR PLAY...OR 10 MILES WEST OF BOLIVAR... MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BEARCREEK...BOLIVAR...DUNNEGAN...FAIR PLAY...GOODSON...HALF WAY...MASTERS AND POLK. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE POMME DE TERRE LAKE AND STOCKTON LAKE. LAT...LON 3753 9319 3758 9368 3772 9367 3780 9319 TIME...MOT...LOC 1828Z 264DEG 24KT 3764 9358 GRIFFIN
Special weather statement, Oct 9, 1:38 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
138 PM CDT THU OCT 9 2014
MOZ080-091915-
DALLAS MO-
138 PM CDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAS COUNTY UNTIL 215
PM CDT...
AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BUFFALO...MOVING EAST AT 25 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BUFFALO...LONG LANE...PLAD AND WINDYVILLE.
LAT...LON 3772 9286 3772 9285 3764 9285 3756 9286
3759 9318 3772 9317 3777 9286
TIME...MOT...LOC 1838Z 263DEG 20KT 3764 9311
GRIFFINSpecial weather statement, Oct 9, 2:05 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 PM CDT THU OCT 9 2014
MOZ080-081-091-091930-
LACLEDE MO-WEBSTER MO-DALLAS MO-
205 PM CDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WEBSTER...SOUTHERN
DALLAS AND SOUTHWESTERN LACLEDE COUNTIES UNTIL 230 PM CDT...
AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLIVE...OR 11 MILES SOUTH OF BUFFALO...
MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CHARITY...CONWAY...ELKLAND...FOOSE...
MARCH...NIANGUA AND OLIVE.
INTERSTATE 44 BETWEEN MILE MARKERS 101 AND 113 WILL ALSO BE IMPACTED
BY THIS STORM.
LAT...LON 3741 9308 3742 9310 3742 9319 3759 9318
3755 9272 3737 9274
TIME...MOT...LOC 1905Z 272DEG 20KT 3749 9310
GRIFFINSpecial weather statement, Oct 9, 2:32 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 232 PM CDT THU OCT 9 2014 MOZ070-071-081-082-092015- LACLEDE MO-PHELPS MO-PULASKI MO-TEXAS MO- 232 PM CDT THU OCT 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS...SOUTHEASTERN LACLEDE...SOUTHERN PULASKI AND SOUTHWESTERN PHELPS COUNTIES UNTIL 315 PM CDT... AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FALCON...OR 18 MILES EAST OF LEBANON... MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BEULAH...FALCON...HAZELTON...LYNCHBURG... PLATO...ROBY AND SOUTHERN FORT LEONARD WOOD. LAT...LON 3742 9195 3750 9246 3769 9240 3770 9190 TIME...MOT...LOC 1932Z 271DEG 18KT 3759 9234 GRIFFIN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:34 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 40 hr |
| Oct 9, 9:05 AM CDT | Special Weather Statement | SGF | Morgan | 25 min |
| Oct 9, 9:33 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Oct 9, 12:29 PM CDT | Areal Flood Advisory | SGF | Maries, Miller | 6 hr |
| Oct 9, 1:28 PM CDT | Special Weather Statement | SGF | Polk | 47 min |
| Oct 9, 1:38 PM CDT | Special Weather Statement | SGF | Dallas | 37 min |
| Oct 9, 2:05 PM CDT | Special Weather Statement | SGF | Webster | 25 min |
| Oct 9, 2:32 PM CDT | Special Weather Statement | SGF | Pulaski | 43 min |
| Oct 9, 2:53 PM CDT | Special Weather Statement | SGF | Dent | 37 min |
| Oct 9, 3:56 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 49 min |
| Oct 9, 4:04 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 43 min |
| Oct 9, 4:26 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 37 min |
| Oct 9, 6:36 PM CDT | Areal Flood Advisory | SGF | Vernon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.